Volume 6, Issue 2, May 1999, Pages 198 - 221
New Mathematical Models for Particle Flow Dynamics
Denis BLACKMORE, Roman SAMULYAK, Anthony ROSATO
Available Online 1 May 1999.
- https://doi.org/10.2991/jnmp.19184.108.40.206How to use a DOI?
- A new class of integro-partial differential equation models is derived for the prediction of granular flow dynamics. These models are obtained using a novel limiting averaging method (inspired by techniques employed in the derivation of infinite-dimensional dynamical systems models) on the Newtonian equations of motion of a many-particle system incorporating widely used inelastic particle-particle force formulas. By using Taylor series expansions, these models can be approximated by a system of partial differential equations of the Navier-Stokes type. The exact or approximate governing equations obtained are far from simple, but they are less complicated than most of the continuum models now being used to predict particle flow behavior. Solutions of the new models for granular flows down inclined planes and in vibrating beds are compared with known experimental and analytical results and good agreement is obtained.
- Open Access
- This is an open access article distributed under the CC BY-NC license.
Cite this article
TY - JOUR AU - Denis BLACKMORE AU - Roman SAMULYAK AU - Anthony ROSATO PY - 1999 DA - 1999/05 TI - New Mathematical Models for Particle Flow Dynamics JO - Journal of Nonlinear Mathematical Physics SP - 198 EP - 221 VL - 6 IS - 2 SN - 1776-0852 UR - https://doi.org/10.2991/jnmp.19220.127.116.11 DO - https://doi.org/10.2991/jnmp.1918.104.22.168 ID - BLACKMORE1999 ER -